I have had some sort of infection in the entrance of my nostrils for nearly 4 years now, I have seen a specialist who agreed with my own diagnosis of nasal vestibulitis although she did take a swab from the back of my nose which came up clear. I have taken antibiotics and used the suggested creams to try and clear it up but so far nothing has touched it. Actually, I have been using fucibet cream since the beginning which does seem to soothe it and calm it down but has not cleared it. There is one very strong antibiotic I have not yet taken (forgotten the name) which apparently turns your urine blue! but even the specialist said she wouldn't advise taking it and I am very much into doing things as naturally as i can as a rule. I have also had blood tests done but everything is normal.
The specialist suggested I wait until the skin crusted slightly (which is what it used to do every so often) and when that crust fell off I should get the nurse at my surgery to take a swab for a more conclusive result but since that visit nearly six months ago, I have had no crustation!
Not only has the soreness continued but it has now begun to spread around the sides of my nostril creases and in addition I have also developed clustered areas in my smile creases and to the side of my chin of small red spots - almost rash like.
The nose sores and the spots can flare up and subside at any time and it doesn't seem to relate to what I eat or my skin-care routine in any way.
I have seen my doctor so many times and I haven't been back to the specialist yet due to not having got the swab she requested. It's really beginning to get me down always looking as though I have a bad cold and acne!
Please, if there's any further advice you could offer I would be most grateful.
Based on all described it is possible that you have developed periorificial dermatitis (in addition to the nasal vestibulitis) manifested by “rash-like” skin changes around your nostrils, in nasolabial folds, and around mouth. Fucibet cream, that you have been using for four years, might have contributed to it because it contains not only antibiotic (fucidic acid), but a potent (class 3) topical corticosteroid (betamethasone valerate) too. Prolonged use of topical corticosteroids has been linked to development of the periorificial/perioral dermatitis.
This is a clinical status that requires evaluation by a dermatologist before final diagnosis is established and treatment recommended. Only for educational purposes, we will tell you what could be a successful treatment for periorificial dermatitis: orally - doxycycline or minocycline (50-100mg bid); locally: metronidazole (to be applied bid); and use of topical corticosteroids should be immediately discontinued.
Nasal vestibulitis itself is often treated only locally with antibiotic mupirocin or bacitracin applied on gently cleaned (warm water and soap) and dried affected area. It is recommended to completely avoid nose picking, excessive cleaning or rubbing of the nostril with a handkerchief or facial tissue, or vigorous blowing of the nose, or manipulation/squeezing of nasal lesions. However, systemic antibiotics are sometimes indicated (such as dicloxacillin, or rifampin for recurrent infections). If a furuncle exists, it should be incised and drained.
Wishing You Optimal Health,
Dr. Jasmina Jankicevic
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.